Skip to content


  • Research Article
  • Open Access

Global behavior of a higher-order rational difference equation

Advances in Difference Equations20062006:027637

  • Received: 17 January 2006
  • Accepted: 12 April 2006
  • Published:


We investigate in this paper the global behavior of the following difference equation: , n = 0,1,..., under appropriate assumptions, where b [0, ∞), k ≥ 1, i0, i1,...,i2k {0,1,...} with i0 <i1 < ... <i2k, the initial conditions . We prove that unique equilibrium of that equation is globally asymptotically stable.


  • Differential Equation
  • Partial Differential Equation
  • Ordinary Differential Equation
  • Functional Analysis
  • Functional Equation


Authors’ Affiliations

Department of Mathematics, Guangxi College of Finance and Economics, Nanning, Guangxi, 530004, China


  1. Amleh AM, Kruse N, Ladas G: On a class of difference equations with strong negative feedback. Journal of Difference Equations and Applications 1999,5(6):497–515. 10.1080/10236199908808204MathSciNetView ArticleMATHGoogle Scholar
  2. Çinar C: On the positive solutions of the difference equation xn+1 = αxn-1/1+ bx n xn-1. Applied Mathematics and Computation 2004,156(2):587–590. 10.1016/j.amc.2003.08.010MathSciNetView ArticleMATHGoogle Scholar
  3. El-Owaidy HM, Ahmed AM, Mousa MS: On the recursive sequences xn+1 = - αxn-1/ β ± x n . Applied Mathematics and Computation 2003,145(2–3):747–753. 10.1016/S0096-3003(03)00271-6MathSciNetView ArticleMATHGoogle Scholar
  4. Krause U, Nussbaum RD: A limit set trichotomy for self-mappings of normal cones in Banach spaces. Nonlinear Analysis 1993,20(7):855–870. 10.1016/0362-546X(93)90074-3MathSciNetView ArticleMATHGoogle Scholar
  5. Kruse N, Nesemann T: Global asymptotic stability in some discrete dynamical systems. Journal of Mathematical Analysis and Applications 1999,235(1):151–158. 10.1006/jmaa.1999.6384MathSciNetView ArticleMATHGoogle Scholar
  6. Ladas G: Open problems and conjectures. Journal of Difference Equations and Applications 1998,4(1):497–499.MathSciNetView ArticleGoogle Scholar
  7. Li X: Global behavior for a fourth-order rational difference equation. Journal of Mathematical Analysis and Applications 2005,312(2):555–563. 10.1016/j.jmaa.2005.03.097MathSciNetView ArticleMATHGoogle Scholar
  8. Li X: Qualitative properties for a fourth-order rational difference equation. Journal of Mathematical Analysis and Applications 2005,311(1):103–111. 10.1016/j.jmaa.2005.02.063MathSciNetView ArticleMATHGoogle Scholar
  9. Nesemann T: Positive nonlinear difference equations: some results and applications. Nonlinear Analysis 2001,47(7):4707–4717. 10.1016/S0362-546X(01)00583-1MathSciNetView ArticleMATHGoogle Scholar
  10. Papaschinopoulos G, Schinas CJ: Global asymptotic stability and oscillation of a family of difference equations. Journal of Mathematical Analysis and Applications 2004,294(2):614–620. 10.1016/j.jmaa.2004.02.039MathSciNetView ArticleMATHGoogle Scholar
  11. Thompson AC: On certain contraction mappings in a partially ordered vector space. Proceedings of the American Mathematical Society 1963,14(3):438–443.MathSciNetMATHGoogle Scholar


© H. Xi and T. Sun. 2006

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.